Skip to content
My WebMD Sign In, Sign Up

Announcements

Digestive Disorders Health Center | Heartburn/GERD Health Center | Crohn's Disease Health Center | Celiac Disease Health Center | IBS Health Center | IBD Health Center | Hepatitis Community | The health professionals are not available at the current time to answer community members' questions.
Dexilant Side Effect?
avatar
An_240670 posted:
I have been having every kind of test for pain in my stomach (center, just below my ribs). Well the Dr said she was sure it was Acid reflux and she put me on Dexilant. One pill daily. I started taking one pill in the morning beginning on October 6, 2011. On Monday Oct 10 around 6:30 - 7:00 pm my hands and feet started itching like crazy no rash or hives. I attributed it to the chinese food i had just eaten, which I have eaten dozens of time before without any such reaction. On Tuesday Oct. 11 around the same time 6:30 -7 my hands and feet started itching severely. By 8:30 I have hives around my knees, the back of my thighs, and on my lower back. I had chicken and dumpling soup for dinner Tonight Oct 12, I did not eat dinner but drank a Dr Pepper and again between 6:30 and 7pm my hands started itching, by 8:30 I had hives around my elbows and on my stomach near my waist. Anybody got a clue what is going on. Is it the Dexilant, the food , or is it relate to my initial stomach pain. I need help. Benedryl stops the itching by knocking me out.
Reply
 
avatar
calgal37 responded:
Any drug can have side-effects including the acid reduction meds. Generalized rash is known to be a side effect in some of the PPIs. Call your doc and ask to be switched to another form of medication.
 
avatar
kjme11374 responded:
On WebMD this is what they say about Dexilant Timed-Release. Please discuss this with your doctor. (the highlighting is MY emphasis)

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Dexilant Delayed-Release Capsules:
[blockquote>Diarrhea; gas; nausea; stomach pain; upper respiratory tract infection; vomiting.
[/blockquote> Seek medical attention right away if any of these SEVERE side effects occur when using Dexilant Delayed-Release Capsules: [blockquote>Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue; unusual hoarseness); bone pain; calf pain, swelling, or tenderness; chest pain, numbness of an arm or leg, sudden severe vomiting or dizziness, or vision changes; depression; fainting; fast, slow, or irregular heartbeat; fever, chills, or sore throat; joint pain, tenderness, swelling, or warmth; red, swollen, blistered, or peeling skin; seizures; shortness of breath; unusual tiredness or weakness.
[/blockquote>This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. To report side effects to the appropriate agency, please read the Guide to Reporting Problems to FDA .
 
avatar
Reader_123 replied to kjme11374's response:
OMG! I can't believe that I've found this post! I've went to the doc on 10/2/11, and was also prescribed Dexilant. Since then, I've been having hives on my legs, inner thighs, waist line, back, and neck. I went to the Dermo yesterday, and he told me that it was due to Urticaria. Now I'm all confused, and not sure what's the real cause of my hives.

An_240670,
Were you able to find out from your doc to see if it was Dexilant that caused your hives?
 
avatar
memelhg responded:
I posted this originally. It turned out that the Dexilant extended release was indeed the culprit for the hives and itching. I was taken of the dexilant and the problem stopped.
 
avatar
ollywang replied to memelhg's response:
hope you're still on this site. i too started dexilant a month ago. i have slow blooming, recently diagnosed, full blown hives. i've been off two days. can you tell me how long it takes to get the dexilant out of your system to see if this is the culprit?


Helpful Tips

kidney n digestive disorder
Dear I want to how to keep well kidney permanently and there is a problem nowadays that is i have to go to toilet with pain in belly after ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the American Gastroenterological Association website